Alert archive / New York / Frost Advisories in 2012
Frost Advisory 2, NWS Binghamton, NY
NWS Binghamton, NY issued this frost advisory at Apr 18, 2012, 2:13 PM EDT for Bradford County, Susquehanna County, Pennsylvania; 16 counties in New York. It took effect at Apr 19, 2012, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2012, 2:13 PM EDT (18:13 UTC)
- In effect from
- Apr 19, 2012, 3:00 AM EDT
- Expired
- Apr 19, 2012, 8:08 AM EDT
- In force
- 5 hr
- Issued by
- NWS Binghamton, NY
Counties Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 36 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
649 WWUS71 KBGM 181813 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 213 PM EDT WED APR 18 2012 NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038-039-191300- /O.NEW.KBGM.FR.Y.0002.120419T0700Z-120419T1300Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...TOWANDA... SAYRE...MONTROSE 213 PM EDT WED APR 18 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY. * LOCATIONS...IN NEW YORK...CENTRAL NEW YORK...THE FINGER LAKES...SOUTHERN TIER...AND DELWARE COUNTY IN THE WESTERN CATKILLS. IN PENNSYLVANNIA...BRADFORD AND SUSQUEHANNA COUNTIES. * TEMPERATURES...IN THE MID 30S...MAINLY IN THE VALLEYS. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. && $$
2 follow-up statements
043 WWUS71 KBGM 190129 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 929 PM EDT WED APR 18 2012 NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038-039-191300- /O.CON.KBGM.FR.Y.0002.120419T0700Z-120419T1300Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...TOWANDA... SAYRE...MONTROSE 929 PM EDT WED APR 18 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... * LOCATIONS...IN NEW YORK...CENTRAL NEW YORK...THE FINGER LAKES...SOUTHERN TIER...AND DELWARE COUNTY IN THE WESTERN CATKILLS. IN PENNSYLVANNIA...BRADFORD AND SUSQUEHANNA COUNTIES. * TEMPERATURES...IN THE MID 30S...MAINLY IN THE VALLEYS. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. && $$
157 WWUS71 KBGM 191208 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 808 AM EDT THU APR 19 2012 NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038-039-191315- /O.CAN.KBGM.FR.Y.0002.000000T0000Z-120419T1300Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA- 808 AM EDT THU APR 19 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE RISEN ENOUGH TO ELIMINATE THE THREAT OF FROST. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this frost advisory went out at Apr 18, 1:50 PM EDT, 23 minutes earlier.
Area forecast discussion, Apr 18, 1:50 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 150 PM EDT WED APR 18 2012 .SYNOPSIS... HIGH PRESSURE WILL PROVIDE DRY WEATHER INTO FRIDAY WITH WARM DAYS AND COOL NIGHTS. LOW PRESSURE DEVELOPING OVER THE MID ATLANTIC REGION LATER THIS WEEK WILL BRING AN INCREASING CHANCE OF RAIN THIS WEEKEND ALONG WITH COOLER WEATHER EARLY NEXT WEEK. && .NEAR TERM /UNTIL 4 PM THIS AFTERNOON/... 945AM UPDATE...FORECAST IS ON TRACK AND NO CHANGES TO THE FORECAST HAVE BEEN MADE AT THIS TIME. UPDATED AT 7 AM... FREEZE WARNING CONTINUES FOR CENTRAL NY AND NORTHERN PA FOR ANOTHER HOUR. TEMPERATURES HAVE BOTTOMED OUT NEAR TO JUST BELOW FREEZING ACROSS THE WARNING AREA. HIGH CLOUDS CONTINUE TO STREAM NORTHEAST AHEAD OF THE UPPER WAVE MOVING ACROSS THE TENNESSEE VALLEY. NEAREST RAIN IS FALLING OUT OF A MID-DECK AT MRB... WHICH IS SLIGHTLY NORTH OF THE NAM SHORT RANGE FORECASTS. EXPECT BKN MID DECK CONDITIONS TO DEVELOP OVER NE PA LATER TODAY WITH A BKN CI DECK FARTHER NORTH. LOW LEVELS ARE DRY WHICH SHOULD KEEP ANY RAIN FROM REACHING THE GROUND... EXCEPT FOR POSSIBLY THE FAR SOUTHERN PART OF THE FORECAST AREA TOWARD EVENING. UPDATED AT 4 AM... HIGH CLOUDS CONTINUE TO STREAM NORTHEAST AHEAD OF AN UPPER TROUGH MOVING EAST ACROSS THE TENNESSEE VALLEY EARLY THIS MORNING. OBSERVATIONS INDICATE THAT THE NEAREST RAIN ASSOCIATED WITH THIS SYSTEM IS OVER WV AND BUF/PIT SOUNDINGS BOTH INDICATED LOTS OF DRY AIR IN PLACE CLOSER TO OUR AREA. TEMPERATURES EARLY THIS MORNING ARE NEAR FREEZING IN MANY AREAS FROM NORTHERN PA NORTH ACROSS CENTRAL NY AND THE FREEZE WARNING LOOKS GOOD IN THOSE AREAS. FARTHER SOUTH CLOUDS ARE JUST A LITTLE THICKER AND TEMPERATURES ARE IN THE 40 TO 45 DEGREE RANGE IN THE WILKES-BARRE / SCRANTON AREA... LIKELY HEADING FOR THE UPPER 30S BY DAYBREAK. && .SHORT TERM /4 PM THIS AFTERNOON THROUGH SATURDAY/... QUIET WEATHER WILL CONTINUE FOR A COUPLE MORE DAYS BEFORE A COMPLEX STORM SYSTEM TAKES SHAPE OVER THE AREA THIS WEEKEND. HIGH CLOUDS WILL CONTINUE TO STREAM NORTHEAST ACROSS THE AREA TODAY BUT EXPECT RAIN TO REMAIN WELL TO THE SOUTH. HIGH CLOUDS AND LIGHT WINDS WILL ACT TO SLIGHTLY REDUCE MIXING AND WILL HOLD TEMPERATURES DOWN A LITTLE BIT THIS AFTERNOON... BUT STILL EXPECT MOST AREAS TO REACH NEAR 60 DEGREES. THERE IS SOME DISAGREEMENT BETWEEN THE MODELS ON THE NORTHERN EXTENT OF SOME LIGHT RAIN OVER THE MID-ATLANTIC TONIGHT IN ASSOCIATION WITH LOW PRESSURE MOVING OFF THE EAST COAST... WITH THE GFS LOOKING LIKE AN OUTLIER BRINGING SOME LIGHT RAIN AS FAR NORTH AS PIKE COUNTY PA LATER THIS EVENING. HAVE TRENDED THE FORECAST TOWARD THE DRYER NAM/ECMWF AND HAVE JUST GONE WITH 15 TO 20 POPS OVER OUR FAR SOUTHERN COUNTIES THIS EVENING... OTHERWISE DRY. TEMPERATURES LATE TONIGHT WILL LIKELY BE AT LEAST A FEW DEGREES WARMER THAN THIS MORNING... BUT THAT COULD STILL BE COOL ENOUGH FOR SOME AREAS OF FROST. AT THIS POINT HAVE DECIDED TO LET THE DAY SHIFT EVALUATE THE SITUATION BEFORE ISSUING ANY FROST ADVISORIES FOR TONIGHT... AS EXTENT OF MID AND HIGH CLOUDS WILL BE A FACTOR. TEMPERATURES WILL BECOME QUITE WARM AGAIN ON THURSDAY AS LOW PRESSURE MOVES ACROSS SOUTHERN CANADA AND SOUTHWEST FLOW DRAGS SOME WARM AIR IN FROM THE MIDWEST. A COLD FRONT IN THE WAKE OF THIS AREA OF LOW PRESSURE WILL SAG SOUTH ACROSS LAKE ONTARIO THURSDAY NIGHT... REACHING CENTRAL NY ON FRIDAY. THE ATMOSPHERE ALONG AND SOUTH OF THIS BOUNDARY LOOKS TO REMAIN RATHER DRY THROUGH FRIDAY... AND UPPER-LEVEL FORCING FOR LIFT LOOKS TO REMAIN OVER SOUTHERN CANADA. AS A RESULT EXPECT MOST OF THE PRECIPITATION TO REMAIN NORTH OF THE FRONTAL BOUNDARY ON FRIDAY AND HAVE GONE WITH ONLY LOW CHC POPS FOR SHOWERS FRIDAY AFTERNOON ACROSS CENTRAL NY WITH POPS GENERALLY BELOW 20 PCT ACROSS NORTHEAST PA. TEMPERATURES ON FRIDAY COULD BE A BIT TRICKY... WITH MOST PLACES LIKELY SQUEEZING OUT ANOTHER VERY WARM DAY JUST SOUTH OF THE FRONTAL BOUNDARY. TEMPERATURES WILL BE MORE UNCERTAIN CLOSER TO LAKE ONTARIO... DEPENDING ON EXACTLY WHERE THE FRONT SETS UP. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... MEDIUM RANGE MODELS CONTINUE TO BE IN FAIR AGREEMENT DURING THE EXTENDED PERIOD ALTHOUGH MORE SIGNIFICANT DIFFERENCES DO EXIST TOWARD THE END OF THE PERIOD. THROUGH MUCH OF THE EXTENDED A DEEP UPPER LEVEL TROF WILL RESIDE OVER THE EASTERN UNITED STATES WITH A STRONG UPPER LEVEL RIDGE IN THE MOUNTAIN REGION. TOWARD THE END OF THE PERIOD THE UPPER LEVEL TROF WILL SHIFT EAST AS A FLAT RIDGE BUILDS IN. SATURDAY NIGHT THROUGH MONDAY NIGHT, SFC LOW PRES IN THE GULF STATES WILL TRACK NORTHEAST ALONG THE MID ATLANTIC COAST TO VCNTY OF NYS/NEW ENGLAND BY MONDAY NIGHT. THE ECMWF IS SLOWER AND FURTHER WEST WITH SFC LOW TRACK THAN GFS, USED HPC GUIDANCE WHICH LEANS TOWARD THE ECMWF. SATURDAY NIGHT THROUGH SUNDAY NIGHT, CARRIED LIKELY POPS FOR ENTIRE AREA AS A SOAKING RAIN LOOKS HIGHLY PROBABLE. MONDAY THROUGH TUESDAY NIGHT, WENT WITH CHC/SLIGHT CHC POPS AS MODEL SOLUTIONS DIVERGE. THE ECMWF WOULD IMPLY WET CONDITIONS THROUGH TUESDAY AND GFS WOULD SUGGEST JUST SHOWERY WEATHER ON BACK SIDE OF SYSTEM. THE GFS IS PROBABLY TOO PROGRESSIVE WHILE THE ECMWF TOO AMPLIFIED WITH THE UPPER LEVEL TROF AND HENCE SLOWER PROGRESSION. MONDAY NIGHT AND TUESDAY NIGHT AIRMASS COOLS BEHIND SYSTEM WITH A MIX OF RAIN/SNOW SHOWERS POSSIBLE MAINLY IN THE HIGHER ELEVATIONS. BY WEDNESDAY, SYSTEM WILL BE WELL INTO EASTERN CANADA WITH DRY CONDITIONS. TEMPS THROUGH PERIOD WILL RUN SEVERAL DEGREES BELOW SEASONAL VALUES. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS WILL OCCUR THROUGH TAF PERIOD. BKN/OVC CIRRUS SHIELD WILL THIN THIS EVENING TO JUST SCATTERED. ON THURSDAY AN APPROACHING WEAK SFC TROF WILL BRING 5-6K FT CIGS TO ALL THE NYS TERMINALS BY MID/LATE MORNING. AT KAVP JUST CI UNTIL AFTER 18Z THEN CIGS AROUND 6K FT. LIGHT AND VARIABLE WINDS BECOMING SOUTHWEST ON THURSDAY AROUND 5-10 KNOTS. .OUTLOOK... THU NIGHT TO FRI MORNING...VFR. FRI AFTERNOON THROUGH MONDAY...RESTRICTIONS LIKELY IN PERIODS OF RAIN/SHOWERS...ESPECIALLY SATURDAY NIGHT THROUGH SUNDAY NIGHT. && .FIRE WEATHER... LOOKING FOR VERY LOW HUMIDITY VALUES AGAIN WEDNESDAY BUT WITH ONLY LIGHT WINDS. SLIGHT CHANCE OF SHOWERS START TO CREEP IN LATE THURSDAY INTO FRIDAY...BUT BETTER WETTING RAIN CHANCES WILL PROBABLY WAIT UNTIL THE WEEKEND. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MSE NEAR TERM...MSE/SLI SHORT TERM...MSE LONG TERM...RRM AVIATION...RRM FIRE WEATHER...
Hazardous weather outlook, Apr 18, 8:05 AM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 805 AM EDT WED APR 18 2012 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-191215- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 805 AM EDT WED APR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in New York, 2012Frost Advisories in Pennsylvania, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.